Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 225, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 26, 2007, 10:22 PM CDT for Blanco County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2007, 10:22 PM CDT (03:22 UTC)
- Expired
- Jun 27, 2007, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Blanco County, TX
The radar
The Austin/San Antonio radar (KEWX), 72 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3269 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 270324
FFWEWX
TXC031-270615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1022 PM CDT TUE JUN 26 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLANCO COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...ROUND MOUNTAIN...BLANCO...
* UNTIL 115 AM CDT
* AT 1018 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
THUNDERSTORMS MOVING SLOWLY NORTHWARD ACROSS BLANCO COUNTY.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY INCLUDING BLANCO.
THUNDERSTORMS WILL PRODUCE RAINFALL AMOUNTS OF OF ONE TO TWO INCHES
WITH TOTALS TO THREE INCHES POSSIBLE OVER THE NEXT COUPLE HOURS.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 3015 9858 2997 9842 3005 9833 3043 9815
3049 9857
$$2 follow-up statements
000
WGUS74 KEWX 270405
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1104 PM CDT TUE JUN 26 2007
TXC031-270615-
BLANCO TX-
1104 PM CDT TUE JUN 26 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
BLANCO COUNTY...
AT 1054 PM CDT...SHOWERS AND THUNDERSTORMS MOVING NORTHWARD ACROSS
BLANCO COUNTY WILL CONTINUE TO PRODUCE HEAVY RAIN AND FLASH FLOODING.
ADDITIONAL RAINFALL AMOUNTS NEAR ONE INCH ARE POSSIBLE OVER THE NEXT
HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROUND
MOUNTAIN...PEDERNALES FALLS STATE PARK...JOHNSON CITY AND CYPRESS
MILL
LAT...LON 3015 9858 2997 9842 3005 9833 3043 9815
3049 9857
$$000
WGUS74 KEWX 270525
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1224 AM CDT WED JUN 27 2007
TXC031-270615-
BLANCO TX-
1224 AM CDT WED JUN 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
BLANCO COUNTY...
AT 1218 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
SHOWERS AND THUNDERSTORMS HAVE MOSTLY DISSIPATED OVER BLANCO
COUNTY...HOWEVER ADDITIONAL DEVELOPMENT IS POSSIBLE OVER THE NEXT
HOUR AS STORMS TO THE NORTH BUILD AND MOVE SOUTH INTO BLANO COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROUND
MOUNTAIN...PEDERNALES FALLS STATE PARK...JOHNSON CITY AND CYPRESS
MILL
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 3015 9858 2997 9842 3005 9833 3043 9815
3049 9857
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 8:54 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 26, 8:54 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 854 PM CDT TUE JUN 26 2007 .UPDATE...ADJUSTED OVERNIGHT POPS UP JUST A BIT OVER THE HILL COUNTRY AND SOUTH CENTRAL TEXAS...AND ADDED THE MENTION OF LOCALLY HEAVY RAINFALL POSSIBLE. HAVE EXPANDED THE FLASH FLOOD WATCH IN COVERAGE TO INCLUDE THE REMAINDER OF THE HILL COUNTRY. SIMILAR PICTURE TO LAST NIGHT AS WE HAVE STRONG INFLOW INTO THE HILL COUNTRY...INITIATING SHOWERS AND THUNDERSTORMS ALONG THE ESCARPMENT THIS EVENING. ALSO. HAVE A BOUNDARY MOVING SOUTH...APPROACHING OUR CWFA AT THIS TIME. WITH ALL OF THESE FACTORS COMBINED...THE FLASH FLOOD WATCH WILL NOW BE IN EFFECT UNTIL 8 AM WEDNESDAY. AS UNSTABLE AND TROPICAL AS THE AIRMASS IS...THE WATCH MAY NEED TO BE EXTENDED ONCE AGAIN ON WEDNESDAY. NEW FORECAST PACKAGE AND FFA WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 623 PM CDT TUE JUN 26 2007/ AVIATION... A WARM MOIST TROPICAL AIRMASS WILL CONTINUE TO FEED INTO SOUTH CENTRAL TEXAS OVER THE NEXT 24 HOURS. THE UNSTABLE AIRMASS COMBINED WITH A WEAK UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTH CENTRAL TX WILL RESULT IN CONTINUED ISOLD-SCT SHRA/TSRA. CIGS AND VSBYS WILL BE QUITE VARIABLE DUE TO THE SHRA/TSRA. THE MOIST SLY LOW LEVEL FLOW WILL RESULT IN IFR-MVFR CIGS DEVELOPING BY 03Z-05Z AND CONTINUING THRU ABOUT 16Z. OTHERWISE VFR CONDITIONS ARE LIKELY BETWEEN THE CONVECTIVE ACTIVITY WITH SLY SFC WINDS AT 10 TO 20 KNOTS. PREV DISCUSSION... /ISSUED 303 PM CDT TUE JUN 26 2007/ DISCUSSION... THIS AFTERNOON ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN OCCURRING GENERALLY EAST OF HIGHWAY 281...MOVING NORTHWARD. THIS ACTIVITY IS DIURNALLY DRIVEN AND WILL WANE AFTER SUNSET. HAVE ALREADY RECONFIGURED THE FLASH FLOOD WATCH AND WILL LET IT RIDE UNTIL MIDNIGHT. THIS AFTERNOON THE MID LEVEL CIRCULATION CONTINUED TO BE NEARLY STATIONARY OVER NORTHWEST TEXAS AND SOUTHEAST OKLAHOMA. THIS FEATURE HAS BEEN BEHAVING LIKE A WEAK TROPICAL SYSTEM WITH HEAVY CORE RAINS OCCURRING OVERNIGHT. ALL MODEL SOLUTIONS KEEP THE WEAK CIRCULATION NEARLY STATIONARY THROUGH WEDNESDAY EVENING. THUS EXPECT A REPEAT PERFORMANCE ON WEDNESDAY WITH ISOLATED TO SCATTERED CONVECTION MAINLY ACROSS THE EASTERN HALF OF THE CWFA WITH POCKETS OF LOCALLY HEAVY RAINFALL. A DISPARITY IN MODEL SOLUTIONS OCCURS WEDNESDAY NIGHT AND THURSDAY. BOTH THE NAM AND GFS SEEM TO DEPICT A VORT LOBE ASSOCIATED WITH THE MID LEVEL LOW OVER NORTH TEXAS ROTATING SOUTHEASTWARD ACROSS OUR CWFA. THIS FEATURE IS MUCH STRONGER ON THE NAM SOLUTION...WITH THE NAM GENERATING VERY HIGH QPF WHICH TOTALS IN EXCESS OF 10 INCHES...WEDNESDAY NIGHT THRU MIDDAY THURSDAY. ALSO BOTH ALSO MODELS DEPICT A SFC BOUNDARY MOVING INTO THE CWFA WHICH WOULD FINALLY PROVIDE A FOCUS FOR CONVECTION AND TORRENTIAL RAINFALL. THIS BOUNDARY MAY BE THE RESULT OF A MCS MOVING SOUTHWARD INTO OUR CWFA. THE NAM HAS DONE WELL THE PAST 2 WEEKS PICKING UP ON THESE WEAK MESOSCALE FEATURES...THUS THE POP AND TEMP FCST FOR WEDNESDAY NIGHT AND THURSDAY WILL BE SKEWED TOWARDS THE VERY WET NAM SOLUTION. WIDESPREAD FLASH FLOODING AND MAIN STEM RIVER FLOODING WILL RESULT...IF THE NAM SOLUTION VERIFIES. A WEAKNESS/SHEAR AXIS WILL PERSIST ACROSS TEXAS THROUGH THE WEEKEND. SO DIURNALLY DRIVEN ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE FCST. THE GFS DEVELOPS A WEAK MID LEVEL CIRCULATION OVER SOUTH CENTRAL TEXAS ON MONDAY AND PERSISTS INTO TUESDAY. THIS WOULD INCREASE RAIN CHANCES FOR MONDAY AND TUESDAY. UNFORTUNATELY SOUTH CENTRAL TEXAS REMAINS ENTRENCHED IN A WET WEATHER PATTERN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 90 72 85 72 / 50 50 80 60 40 AUSTIN BERGSTROM INTL AIRPORT 75 90 71 85 70 / 50 50 80 60 40 DEL RIO INTL AIRPORT 77 92 74 89 73 / 20 20 40 50 30 SAN ANTONIO INTL AIRPORT 76 90 73 85 72 / 40 30 80 60 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...EDWARDS...FAYETTE...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON. && 03/01
Hazardous weather outlook, Jun 26, 9:10 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 910 PM CDT TUE JUN 26 2007 TXZ171>173-183>194-202>209-217>225-228-271415- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 910 PM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGH 8 AM. A TROPICAL AIRMASS WILL CONTINUE TO FEED INTO THE AREA AND AS STORM COMPLEXES MOVE SOUTHEASTWARD INTO THE AREA OVERNIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH COULD PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ABUNDANT MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA THROUGH THURSDAY MORNING. THIS WILL LEAD TO AN ONGOING CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THIS TIME FRAME. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO FLOODING IN URBAN AND OTHER FLOOD PRONE AREAS. ADDITIONAL FLASH FLOOD WATCHES MAY BECOME NECESSARY THROUGH MIDWEEK. THE CHANCES FOR RAIN WILL BEGIN TO LOWER THROUGH THE END OF THE WEEK WITH A MORE TYPICAL SUMMER PATTERN OF MAINLY SEA-BREEZE STORMS RETURNING BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:15 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Jun 26, 9:51 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Jun 26, 10:41 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 34 min |
| Jun 26, 11:52 PM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jun 26, 11:55 PM CDT | Flash Flood Warning | EWX | Burnet | 5 hr |
| Jun 27, 12:33 AM CDT | Flash Flood Warning | EWX | Llano | 4 hr |
| Jun 27, 1:32 AM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| Jun 27, 3:38 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 82 min |
| Jun 27, 4:01 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano | 4 hr |
| Jun 27, 4:29 AM CDT | Flash Flood Warning | EWX | Williamson | 6 hr |
| Jun 27, 4:36 AM CDT | Flash Flood Warning | EWX | Gillespie | 4 hr |
| Jun 27, 4:53 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 82 min |
| Jun 27, 5:21 AM CDT | Severe Thunderstorm Warning | EWX | Maverick | 69 min |
| Jun 27, 6:00 AM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr | 4 hr |
| Jun 27, 6:09 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano | 6 hr |
| Jun 27, 6:35 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| Jun 27, 6:39 AM CDT | Flash Flood Warning | EWX | Edwards, Real | 4 hr |
| Jun 27, 7:15 AM CDT | Flash Flood Warning | EWX | Williamson | 5 hr |
| Jun 27, 12:14 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano, Travis, Williamson | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.